| Zerit, good or bad?
Aug 3, 2004
Hi I am on Sustiva, Epivir, and Zerit, have been on this for just over a year and it is working very well (VL <50 and CD4 up from 240 to 500 last test). Intitally I gained weight but this has stablised. HOWEVER I read about the concerns of Zerit and problems with Lipo. I mentioned this to my doc, asking him about changing the zerit, but he said I should not be concerned as many people do not get Lipo symptoms and he is reluctant to change as the meds are working well for me.
Are the any stats on the likelihood of getting lipo problems? Should I push to change the zerit or wait and see?
Response from Dr. Conway
This is a bit of a difficult question. Of the nucleosides, Zerit is certainly the one most associated with lipodystophy. However, the majority (more than 75% if we rely on the results of the Gilead study of Viread vs. Zerit) will not have any problems. There is also the matter of medication side effects...which you do not appear to be having at present. Any change in medicines brings with it the risk of side effects that you do not now have.
This being said, other agents (such as Videx or Viread) carry a lower risk of lipodystrophy than Zerit. With our patients, we offer a choice. If this is worrying them to such a point as they are no longer committing to the regimen they are to take, we can make a single drug switch right now, from Zerit to another nucleoside, as long as the viral load is undetectable. If they are comfortable watching themselves and considering a switch at a time of the earliest signs of any body shape changes, this is also acceptable.
I hope this is helpful to your discussions with your doctor.
Testosterone - Where is it going?
- What If Had Sex After Taking The Pills For Chlamydia?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
- Syphilis And Joint And Muscle Aches
- Syphilis Home Test Kit
- Symptoms Of Advanced Syphilis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.